How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Angela Your Own Question
Dr. Angela
Dr. Angela, Veterinarian
Category: Dog
Satisfied Customers: 1384
Experience:  Doctor of Veterinary Medicine Degree, University of Illinois
Type Your Dog Question Here...
Dr. Angela is online now
A new question is answered every 9 seconds

My Great Dane was diagnosed with pancreatitis Saturday. She

This answer was rated:

My Great Dane was diagnosed with pancreatitis Saturday. She was getting really dehydrated, so today I gave her some IV fluids the vet had provided ( I am a RN).
I noticed before I got the IV in that she had small bumps on her head, and on looking elsewhere she may have them on her back and hips, but not her tummy. She has perked up considerably since the fluids, and doesnt seem bothered by this "Rash". Do I need to be concerned?
I am not sure why she has the rash. If it was related to the i.v. fluids, I would have expected it to occur immediately. And especially since you noted the bump on her head before the fluids were even given. It sounds like she is having some sort of hypersensitivity reaction. I usually would recommend Benadryl at 1 mg/pound (i.e. a 100 pound dog would get 100 mg) but I am not sure it's a good idea with your dog just getting over pancreatitis. Why don't you phone your vet tomorrow morning and ask if you can give some Benadryl? I would not be concerned unless they are spreading rapidly. If it has just been developing slowly since Saturday, you should be fine waiting until the morning so you can speak with your regular vet. I hope this is helpful information. Please let me know if you have more questions. I hope she will be feeling better soon.
Customer: replied 6 years ago.
I forgot to mention she has been getting pancreved tabs , 3 bid since Saturday. I am thinking I should hold that for now until I can see my vet, Do you think that could be related? This med is pretty unknown to me, side effects etc? I sure appreciate your opinion
I did some research on PancreVed. It does not have any reports I could find of hypersensitivity, but I cannot rule it out. I agree that you should stop it for tonight and talk to your vet tomorrow about it. I cannot find any information in my resources about side effects of pancreatic enzyme supplements. I hope this is helpful. Take care. Let me know if you have more questions.
Dr. Angela and 2 other Dog Specialists are ready to help you

Related Dog Questions